ADVERTISEMENT
ADVERTISEMENT

Q. Why is Naproxen not working for my headache?

Answered by
Dr. J. Mariano Anto Bruno Mascarenhas
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 25, 2016 and last reviewed on: May 19, 2020

Hi doctor,

I am suffering from unilateral headache for the last two months. I had an eye examination and that was fine. My blood tests were all normal. I have seen three doctors, my GP and two hospital doctors, who all say it is likely a benign headache or tension-type headache of some description. I have no other symptoms other than the pain. I was prescribed Naproxen 500 mg twice daily which helped for two weeks. Pain came back a week after stopping Naproxen, but more mild than before. Then went away for five days and returned. Now, Naproxen does not seem to help at all. Doctors have not been concerned enough to give me a scan, because I have no other symptoms and just the pain. Again, this has been going on for two months now and even on pain-free days while on naproxen I have still had brief one second flashes of pain at least a couple of times a day. I have no sickness or nausea or dizziness. I do not have a history of migraine.There is no pain behind my eye or tearing. I also have no anxiety or tension issues in my personal life to attribute to a headache. The pain is in my left temporal area. I feel some pressure, pinching pain and tightness. Sometimes, it is in the inner ear and sometimes I have pain on the top left of my head. Before I started the Naproxen, it was at its worst at bedtime when I laid down, but I slept pain free for a month while on the Naproxen. The pain is quite mild, but persistent. So, it is very annoying and always on my mind now that the Naproxen does not seem to work at all and I cannot rely on it for relief. Why would naproxen suddenly stop working? Should I be concerned that I have a sinister condition?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Naproxen is no longer helping because the enzymes in your liver has learnt to degrade the drug quickly. It usually happens when you take such drugs for a longer time.
  • Since there is no vomiting, you can wait till your next scheduled visit. If there is vomiting, then you have to go emergency room immediately and do the following on emergency basis.
  1. Fundus examination.
  2. MRI brain.
  3. EEG (electroencephalography).

For further doubts consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What causes dull headache that does not shift?

He referred me to a specialist who said it was likely a benign tension headache and I was discharged ... Is it really a tension headache...   Read full

How to get rid of left-sided headaches, which increase on chewing?

Hi doctor, I have left-sided headaches from the last five days ... How to get rid of these headaches ...   Read full

My daughter is having Lazy eye with vision problem. How can the vision be improved?

After taking shower my whole body is itching but just for 10 minutes and i am facing this problem since last 8 years pls help me   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.